Alert archive / Florida / Areal Flood Advisories in 2021

Areal Flood Advisory 69, NWS Mobile, AL

June 30, 2021Santa Rosa County, Florida

NWS Mobile, AL issued this areal flood advisory at Jun 30, 2021, 1:33 PM CDT for Santa Rosa County, Florida. It was in force for 117 min.

The area

The outline as issued.

The facts

Issued
Jun 30, 2021, 1:33 PM CDT (18:33 UTC)
Expired
Jun 30, 2021, 3:30 PM CDT
In force
117 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 111 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.6 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1747 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

178 
WGUS84 KMOB 301833
FLSMOB

Flood Advisory
National Weather Service Mobile AL
133 PM CDT Wed Jun 30 2021

FLC113-302030-
/O.NEW.KMOB.FA.Y.0069.210630T1833Z-210630T2030Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Rosa FL-
133 PM CDT Wed Jun 30 2021

The National Weather Service in Mobile has issued a

* Urban and Small Stream Flood Advisory for...
  Central Santa Rosa County in northwestern Florida...

* Until 330 PM CDT.

* At 133 PM CDT, Doppler radar indicated heavy rain due to 
  thunderstorms. This may lead to urban and small stream flooding. 
  Between 1 and 2 inches of rain have already fallen.

* Some locations that will experience flooding include...
  Pace, Milton, Bagdad, Pea Ridge, Point Baker, Roeville, 
  Floridatown, Galt City, Ward Basin, Harp, Pine Bluff, Mulat and 
  Broxson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3059 8718 3070 8709 3067 8693 3056 8692
      3049 8710 3054 8713

$$

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jun 30, 12:42 PM CDT, 51 minutes earlier.

Area forecast discussion, Jun 30, 12:42 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1242 PM CDT Wed Jun 30 2021

.NEAR TERM /Now Through Thursday/...Summer continues for our
region the rest of today through Thursday. An upper level trough
slowly slides southeast into the northeastern U.S. while upper
level ridging remains rooted in place over the southwestern
Atlantic and south-central U.S. during the period. With this, weak
northerly flow stays rooted over the area aloft. At the same
time, a surface high pressure centered over the southwestern
Atlantic stretches westward into the southeastern U.S. giving us
generally easterly low level flow. This gradually shifts to
southerly then westerly as the high shifts east. A weak surface
trough/low over the northeastern Gulf of Mexico is helping to
spark off afternoon showers and thunderstorms over the region,
particularly over coastal areas. Expect shower and thunderstorm
activity to continue to increase in coverage, with greatest
coverage expected in the vicinity of the I-10 corridor. Showers
and storms should decrease in coverage this evening, becoming
limited to offshore and immediate coastal areas through Thursday
morning. In typical Summer-time fashion, we repeat the day
Thursday with chance to likely showers and thunderstorms by the
afternoon hours for much of southwestern AL, FL panhandle, and
southeastern MS. Not anticipating much in the way for any severe
weather, but any of the strongest updrafts may be capable of
producing some small hail and/or strong wind gusts. Frequent
lightning and heavy rainfall remain possible with any storms today
and Thursday. Temperatures stay pleasant for this time of year,
with highs in the middle to upper 80's and lows in the lower 70's.
A Moderate risk of rip currents remains in place today, becoming a
low risk for Thursday. MM/25

&&

.AVIATION...
18Z issuance... A typical summer-time forecast looks on track for
aviation weather. VFR conditions prevail with some low level
scattered to broken cumulus at times. MVFR to IFR ceilings and/or
visibility are possible in any given location that ends up with
the afternoon showers and thunderstorms. VFR conditions should
prevail through tonight with decreased precipitation chances
during the late evening into overnight hours. Thursday we rinse
and repeat, with afternoon showers and storms bringing potential
for localized temporary MVFR/IFR ceilings and/or visibility with
VFR prevailing. Winds slowly shift during the period, from
easterly today becoming southerly by Thursday afternoon, generally
less than 10kts. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 2:38 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jun 30, 3:00 PM CDTAreal Flood AdvisoryMOBOkaloosa3 hr

Nearby

Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.